Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at May 4, 2010, 8:12 PM CDT for Manitowoc County, Wisconsin. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2010, 8:12 PM CDT (01:12 UTC)
- Expired
- May 4, 2010, 8:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
630
WFUS53 KGRB 050112
TORGRB
WIC071-050145-
/O.NEW.KGRB.TO.W.0007.100505T0112Z-100505T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
812 PM CDT TUE MAY 4 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 845 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR VALDERS...OR 12 MILES WEST OF MANITOWOC...
AND MOVING EAST AT 40 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
MANITOWOC AROUND 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
&&
LAT...LON 4399 8804 4407 8805 4413 8804 4413 8759
4412 8759 4409 8764 4406 8764 4398 8768
TIME...MOT...LOC 0112Z 272DEG 37KT 4410 8788
$$
AK1 follow-up statement
611
WWUS53 KGRB 050130
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
830 PM CDT TUE MAY 4 2010
WIC071-050141-
/O.CAN.KGRB.TO.W.0007.000000T0000Z-100505T0145Z/
MANITOWOC WI-
830 PM CDT TUE MAY 4 2010
...THE TORNADO WARNING FOR CENTRAL MANITOWOC COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
LAT...LON 4399 8804 4407 8805 4413 8804 4413 8759
4412 8759 4409 8764 4406 8764 4398 8768
TIME...MOT...LOC 0131Z 272DEG 37KT 4409 8761
$$
AKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at May 4, 2:39 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 4, 2:39 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 239 PM CDT TUE MAY 4 2010 .SHORT TERM...TNGT AND WED. MAIN FCST FOCUS TO BE ON CONVECTIVE POTENTIAL THIS EVENING AND THE THREAT OF SVR STORMS AS NE WI REMAINS UNDER A SLGT RISK. THE 19Z MSAS SFC ANALYSIS SHOWED THE WRMFNT HAD LIFTED INTO SRN WI ROUGHLY FROM MSP TO JUST NORTH OF MSN. TO THE SOUTH OF THE WRMFNT...TEMPS HAD ZOOMED INTO THE UPR 70S TO LWR 80S UNDER A STIFF SW WND. FARTHER WEST...A CDFNT EXTENDED FROM WRN MN SWWD THRU NW IA INTO CNTRL NEBRASKA AND WAS CLEARLY VSBL ON THE VSBL SATL IMAGERY AS A CU FIELD. NOT MUCH SHOWING UP ON THE RADAR MOSAIC AS OF YET...BUT ACCAS FIELD WAS BEING PICKED UP ACROSS MN INTO WRN WI. THE WRMFNT TO CONT LIFTING NORTH AND REACHING A NW TO E-CNTRL WI LINE BY THIS EVENING WITH THE CDFNT EXPECTED TO SWEEP EAST THRU WI DURING THE EVENING. SOUTHERLY WNDS ALOFT SHOULD BRING ENUF LOW LVL MSTR (DEW PTS IN THE UPR 40S TO LWR 50S) TO INTERACT WITH STG SHEAR (0-6KM BULK OF >60 KTS)...STEEP LOW AND MID LVL LAPSE RATES AND CONVERGENCE ALONG THE CDFNT TO GENERATE SHWRS AND TSTMS ACROSS THE FCST AREA THIS EVENING. POTENTIAL FOR SVR STORMS IS THERE GIVEN THE INSTABILITY...LIFT...MSTR AND FORCING COMPONENTS...SO CANNOT RULE OUT LRG HAIL AND/OR DAMAGING WND GUSTS. ONCE THESE STORMS BLOW THRU...THERE COULD BE A BIT OF STRATIFORM PCPN BEFORE STG SUBSIDENCE TENDS TO END THE PCPN LATE IN THE NGT. UNSETTLED WEATHER TO CONT INTO WED AS THE SRN EXTENT OF A SHRTWV TROF MOVS THRU THE NRN HALF OF WI. ANTICIPATE SOME MORNING SUNSHINE TO GIVE WAY TO MORE CLDS IN THE NORTH AS A COUPLE OF SHRTWVS PUSH EAST. MID LVL LAPSE RATES MAY BECOME STEEP ENUF TO ALLOW FOR A ROUND OF SHWRS TO DVLP ACROSS THE NORTH AND PARTS OF CNTRL WI DURING THE AFTERNOON. THE OTHER FEATURE TO WATCH FOR WL BE THE GUSTY WNDS AS THE POTENTIAL EXISTS FOR MOMENTUM TRANSFER OF 30 TO 40 MPH GUSTS. TEMPS WL BE COOLER ON WED AS 8H TEMPS DROP INTO THE ZERO TO +5C RANGE. LOOK FOR READINGS TO REMAIN IN THE 50S NORTH...TO THE MIDDLE 60S E-CNTRL. .LONG TERM...WEDNESDAY NIGHT THRU NEXT TUESDAY. FOCUS OF FORECAST ON SYSTEM THU NIGHT INTO FRI NIGHT. UPPER TROF SHIFTS EAST THROUGH CWA BETWEEN 00Z AND 06Z THU. WILL CONTINUE TO CARRY SHOWER CHANCE INTO EVENING. HIGH PRESSURE BUILDING IN ON THU WILL GIVE QUIET AND DRY DAY...WITH CLOUDS INCREASING LATER IN THE DAY AHEAD OF PLAINS SYSTEM. MAIN CONCERNS FOR THIS PERIOD IS WAVE NOW COMING ONSHORE OVER BRITISH COLUMBIA. THIS SYSTEM EXPECTED TO CLOSE OFF OVER THE PACIFIC NW STATES BY WED MORNING...SHIFTING EAST INTO THE NORTHERN ROCKIES THU MORNING. MODELS ALL GENERALLY AGREE ON EVOLUTION OF WAVE...BUT STILL DIFFER ON END TRACK THU NIGHT INTO FRI. GFS CONTINUES TO BE FURTHEST NORTH AND SLIGHTLY FASTER THAN REST OF GUIDANCE. WHILE GEM IS TRENDING SLOWER AND FURTHER WEST WITH PAST TWO RUNS. HAVE STAYED COURSE WITH ECMWF. STRONG DYNAMICS EXPECTED FRI OVER CWA WITH WAA PCPN LIFTING NORTH LATE THU NIGHT...THEN SIG LIFT WITH COUPLED JET DURING DAYTIME PERIOD FRI. STILL PAINTING ONE INCH AMOUNTS FOR QPF OVER SOUTHEAST CWA. HAVE CONTINUED TREND TO GO BELOW GUIDANCE ON TEMPS FRI WITH EAST FLOW AND PCPN. /STILL MAYBE TOO WARM/ DYNAMICS PULL EAST OF AREA AROUND 00Z...WITH WRAP AROUND PCPN DIMINISHING AS LOW PULLS INTO EASTERN LAKE HURON. TEMP PROFILES DO SUGGEST SNOW MIXING IN LATE EVENING WEST AND NORTH OF THE FOX VALLEY. THOUGH ATTM NOT EXPECTING ACCUMULATING AMOUNTS. CYCLONIC FLOW AND COLDER AIR MASS IN PLACE SAT WILL LEAD TO CHANCE OF INSTABILITY SHOWERS THROUGH DAY. WILL KEEP TEMPS IN UPPER 40S TO LOWER 50S...CLOSE TO EXPECTED CONVECTIVE TEMPERATURE. SUNDAY THRU MONDAY...HIGH PRESSURE BUILDS IN FROM THE PLAINS BRINGING DRY WEATHER. NEXT IMPRESSIVE SYSTEM LIFTS NORTHEAST TOWARDS AREA MON NIGHT/TUE WITH MODELS SHOWING LOW CONFIDENCE...THOUGH WILL CONTINUE WITH THE COOL TREND WITH POSSIBLE SNOW FAR NORTH AGAIN. && .AVIATION...THE PASSAGE OF A CDFNT THIS EVENING WL SPARK A ROUND OF SHWRS AND TSTSM ACROSS THE NE WI TAF SITES. A FEW OF THESE STORMS WL HAVE THE ABILITY TO GENERATE HAIL AND GUSTY WNDS AND LWR BOTH VSBYS AND CIGS TO MVFR CONDITIONS. OTHERWISE...VFR CONDITIONS SHOULD HOLD FOR LTR TNGT AND WED. THERE IS ANOTHER CHC OF SHWRS ACROSS THE NRN HALF OF WI ON WED AS AN UPR TROF MOVS THRU THE RGN. BREEZY CONDITIONS ARE EXPECTED ON WED WITH LOW PRES MOVG ACROSS THE NRN GREAT LKS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TE
Hazardous weather outlook, May 4, 11:42 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1142 AM CDT TUE MAY 4 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1142 AM CDT TUE MAY 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHEAST INTO THE REGION THIS AFTERNOON... WHILE A COLD FRONT SWEEPS EAST INTO WISCONSIN LATE THIS AFTERNOON INTO THE EARLY EVENING. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE VICINITY OF THESE BOUNDARIES...MAINLY FROM LATE THIS AFTERNOON THROUGH THE LATE EVENING HOURS. INSTABILITY AND FAVORABLE WIND PROFILES SUPPORT THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS. ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE...THE MAIN THREATS APPEAR TO BE LARGE HAIL AND DAMAGING WINDS BETWEEN 5 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE LATE EVENING HOURS. LMZ521-522-541>543-051645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1142 AM CDT TUE MAY 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TONIGHT. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE AND CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA WEDNESDAY AND THEN AGAIN FRIDAY INTO SATURDAY. AK
In the hours before
Local storm report, May 4, 6:58 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT TUE MAY 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 E IOLA 44.50N 89.09W
05/04/2010 WAUPACA WI EMERGENCY MNGR
1 TREE DOWN ON ROAD EAST OF IOLA
&&
TSKSpecial weather statement, May 4, 7:06 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 706 PM CDT TUE MAY 4 2010 WIZ020>022-031-037>040-048>050-073-074-050100- BROWN-CALUMET-DOOR-KEWAUNEE-MANITOWOC-MENOMINEE-NORTHERN OCONTO COUNTY-OUTAGAMIE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-WAUPACA-WINNEBAGO- 706 PM CDT TUE MAY 4 2010 ...SPECIAL WEATHER STATEMENT... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF SHAWANO TO 16 MILES SOUTHWEST OF SHAWANO TO 22 MILES WEST OF APPLETON TO 37 MILES WEST OF APPLETON...MOVING EAST AT 40 MPH. ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... KESHENA BY 715 PM CDT... SHAWANO BY 720 PM CDT... BLACK CREEK BY 730 PM CDT... GILLETT BY 740 PM CDT... PULASKI BY 745 PM CDT... APPLETON BY 755 PM CDT... KAUKAUNA AND GREEN BAY BY 800 PM CDT... HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AK
Local storm report, May 4, 7:08 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT TUE MAY 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 2 SW EMBARRASS 44.64N 88.72W
05/04/2010 E0.25 INCH WAUPACA WI TRAINED SPOTTER
ALSO ESTIMATED WIND GUSTS TO 40 MPH
&&
TSKLocal storm report, May 4, 7:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 PM CDT TUE MAY 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO 4 W WINCHESTER 44.20N 88.74W
05/04/2010 WINNEBAGO WI PUBLIC
0715 PM TORNADO WINCHESTER 44.20N 88.66W
05/04/2010 WINNEBAGO WI PUBLIC
0717 PM TSTM WND GST 2 NE WINNECONNE 44.13N 88.68W
05/04/2010 E60.00 MPH WINNEBAGO WI TRAINED SPOTTER
POSSIBLE GUSTNADO ALSO SEEN
&&
TSKLocal storm report, May 4, 7:40 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 PM CDT TUE MAY 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO WINCHESTER 44.20N 88.66W
05/04/2010 WINNEBAGO WI PUBLIC
HOUSE DOWN ON GRAND VIEW ROAD IN THE WINCHESTER AREA
&&
TSKLocal storm report, May 4, 7:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
749 PM CDT TUE MAY 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FUNNEL CLOUD GREENVILLE 44.29N 88.53W
05/04/2010 OUTAGAMIE WI TRAINED SPOTTER
NEAR HIGHWAY 96 AND HIGHWAY 15
&&
SANDERSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:14 PM CDT | Tornado Warning | GRB | Winnebago | 27 min |
| May 4, 7:30 PM CDT | Tornado Warning | GRB | Brown, Calumet, Outagamie | 45 min |
| May 4, 7:52 PM CDT | Special Marine Warning | GRB | 60 min | |
| May 4, 7:58 PM CDT | Tornado Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 32 min |
| May 5, 5:30 AM CDT | Small Craft Advisory | GRB | 16 hr | |
| May 5, 1:48 PM CDT | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more | 5 hr |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.